MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-36-100-36U
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/18/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"patient developed retrograde type a dissection on (b)(6) 2025 and had surgery urgent to repair it.The bare stent on the inferior portion of the arch seemed to be the cause according to the ct surgeon who performed the surgery.Patient expired this morning (b)(6) 2025".Patient outcome: "death".
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-36-100-36u) with final assembly lot# 2406220134, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on june 30, 2024.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan and post-operative ct imaging were provided for review.The autopsy report was requested but not provided as the case representative was not granted access to the report.The patient underwent a tevar procedure on (b)(6) 2025, in which a relay pro device (28-m4-36-100-36u) was implanted to treat a thoracic aortic aneurysm.No issues were reported during the advancement and deployment of the device.On (b)(6) 2025, the patient developed a retrograde type a dissection and surgical intervention was performed.The patient passed away on (b)(6) 2025.The pre-case plan was reviewed.The ascending aorta was moderately calcified as shown in the superior view of the aortic arch.Table 1 identifies the requirements from the relay pro us ifu (2844-8324 rev.G) and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter, ifu graft diameter indication, graft diameter selected, ifu minimum neck length, patient's actual neck length, comment.Proximal neck 30.7mm 34mm 36mm 20mm 20.1mm proximal stent-graft diameter did not meet the ifu patient selection criteria.The minimum neck length met the ifu patient selection criteria.Distal neck 33.5mm 36mm 36mm 25mm 30mm distal neck diameter met the ifu patient selection criteria.The minimum neck length met the ifu patient selection criteria.The stent-graft size selected for the procedure did not meet the ifu selection criteria, as the graft selected is considered to be oversized per the product ifu.The post-operative ct imaging was reviewed.The reported dissection was observed, in which the dissection began in the ascending thoracic aorta, proximal to the implanted relay pro.The dissection continued throughout the length of the stent-graft and distal to the stent-graft.The event narrative mentioned that the cause of the dissection was the bare stent on the inferior portion of the arch, according to the ct surgeon who performed the surgery.If the diseased region of the thoracic aorta causes the vessel wall to become more fragile or compromised, then it is possible the radial force of a stent-graft may cause a new entry tear in the vessel wall.In consideration that the stent-graft selected was oversized per the ifu, it is possible that the additional graft fabric and radial force may have also contributed to the dissection.The dissection begins in the ascending aorta (zone 0) and proximal to the stent-graft in zone 1, which is an indication that the dissection originated from aorta weakness rather than the device.However, this could not be confirmed as the root cause.Considering that information is limited regarding the reintervention procedure on (b)(6) 2025, and the cause of death on the following day, the root cause of the post-operative patient death could not be confirmed.It is undetermined if the cause of death was related to the reintervention procedure.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of dissection found post-procedure could not be determined.Without an autopsy report or indicated cause of death, the root cause of the reported failure of other adverse event post-procedure resulting in death could not be determined.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa: 2026-0002.All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-36-100-36u) with final assembly lot#: 2406220134, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on june 30, 2024.There were no nonconformance's or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan and post-operative ct imaging were provided for review.The autopsy report was requested but not provided as the case representative was not granted access to the report.The patient underwent a tevar procedure on (b)(6) 2025, in which a relay pro device (28-m4-36-100-36u) was implanted to treat a thoracic aortic aneurysm.No issues were reported during the advancement and deployment of the device.On (b)(6) 2025, the patient developed a retrograde type a dissection and surgical intervention was performed.The patient passed away on (b)(6) 2025.The pre-case plan was reviewed.The ascending aorta was moderately calcified as shown in the superior view of the aortic arch.Table 1 identifies the requirements from the relay pro us ifu (2844-8324 rev.G) and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter, ifu graft diameter indication, graft diameter selected, ifu minimum neck length, patient's actual neck length, comment proximal neck 30.7mm, 34mm, 36mm, 20mm, 20.1mm, proximal stent-graft diameter did not meet the ifu patient selection criteria.The minimum neck length met the ifu patient selection criteria.Distal neck 33.5mm, 36mm, 36mm, 25mm, 30mm, distal neck diameter met the ifu patient selection criteria.The minimum neck length met the ifu patient selection criteria.The stent-graft size selected for the procedure did not meet the ifu selection criteria, as the graft selected is considered to be oversized per the product ifu.The post-operative ct imaging was reviewed.The reported dissection was observed, in which the dissection began in the ascending thoracic aorta, proximal to the implanted relay pro.The dissection continued throughout the length of the stent-graft and distal to the stent-graft.The event narrative mentioned that the cause of the dissection was the bare stent on the inferior portion of the arch, according to the ct surgeon who performed the surgery.If the diseased region of the thoracic aorta causes the vessel wall to become more fragile or compromised, then it is possible the radial force of a stent-graft may cause a new entry tear in the vessel wall.In consideration that the stent-graft selected was oversized per the ifu, it is possible that the additional graft fabric and radial force may have also contributed to the dissection.The dissection begins in the ascending aorta (zone 0) and proximal to the stent-graft in zone 1, which is an indication that the dissection originated from aorta weakness rather than the device.However, this could not be confirmed as the root cause.Considering that information is limited regarding the reintervention procedure on (b)(6) 2025, and the cause of death on the following day, the root cause of the post-operative patient death could not be confirmed.It is undetermined if the cause of death was related to the reintervention procedure.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of dissection found post-procedure could not be determined.Without an autopsy report or indicated cause of death, the root cause of the reported failure of other adverse event post-procedure resulting in death could not be determined.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22210971
Report Number2247858-2025-00146
Device Sequence Number18182142
Product Code MIH
UDI-Device Identifier00843576149663
UDI-Public00843576149663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/30/2026
Device Catalogue Number28-M4-36-100-36U
Device Lot Number2406220134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer11/20/2025
11/20/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date03/11/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age73 YR
Patient SexMale